MAUDE Adverse Event Report: ADVANCED BIONICS, LLC HIRES 90K ADVANTAGE IMPLANT; COCHLEAR IMPLANT

ADVANCED BIONICS, LLC HIRES 90K ADVANTAGE IMPLANT; COCHLEAR IMPLANT
Model Number CI-1500-02H
Health Effect - Clinical Codes Failure of Implant (1924); Therapeutic Effects, Unexpected (2099)
Date of Event 08/27/2019
Type of Reportable Event Malfunction
Event or Problem Description
The recipient reportedly experienced open circuits and loss of sound.External equipment was exchanged and programming adjustments were made, however, the issue did not resolve.The recipient's device was explanted.The recipient was reimplanted with another advanced bionics cochlear device.
 
Additional Manufacturer Narrative
Disclaimer: advanced bionics does not intend that this report be any admission of liability, fault or product defect.
 
Additional Manufacturer Narrative
Advanced bionics considers the investigation into this reportable event as closed.The external visual inspection revealed the electrode was severed prior to receipt.This is believed to have occurred during revision surgery.The photographic imaging inspection revealed a severed electrode.This is believed to have occurred during revision surgery.In addition, broken electrode wires were found near the fantail region.System lock was verified.The electrode condition prevented some electrical tests from being performed.The device passed the electrical and mechanical tests performed.The photographic imaging inspection revealed broken wires in the fantail region.It is believed that these breaks caused the loss of sound output.A corrective action was implemented.This is the final report.Disclaimer: advanced bionics does not intend that this report be any admission of liability, fault or product defect.

Brand Name
HIRES 90K ADVANTAGE IMPLANT
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
ADVANCED BIONICS, LLC
28515 westinghouse place
valencia CA 91355
MDR Report Key8964911
Report Number3006556115-2019-00531
Device Sequence Number335417
Product Code MCM
UDI-Device Identifier07630016815812
UDI-Public(01)07630016815812(11)170717(17)190630
Combination Product (Y/N)N
PMA/510(K) Number
P960058
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/30/2019
Device Model NumberCI-1500-02H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date09/05/2019
Supplement Report FDA Received Date08/18/2020
11/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age7 YR